MAUDE Adverse Event Report: COOK VASCULAR INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION

COOK VASCULAR INC LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION
Catalog Number LR-NES002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Blood Loss (2597)
Date of Event 05/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name) dre, dilator, vessel, for percutaneous catheterization.(b)(4).Investigation- a review of the complaint history, device history record, instructions for use (ifu) and a visual inspection of images provided was conducted for the purpose of this investigation.The device was not returned to assist with the evaluation.No damage or nonconformity was observed on the device in the returned images, and no signs of nonconformity or misuse were observed on the video from the procedure.Manufacturing records were reviewed, and there are no signs this device contained a nonconformity.No other complaints have been filed for this device lot.The ifu was reviewed, and cardiac tamponade is a documented risk of the pacemaker lead removal procedure.Based upon the information available, the root cause of this complaint is an adverse physiological response by the patient.
 
Event or Problem Description
During the successful extraction of rv lead with the lead extraction needle's eye femoral snare after 10 min at icu they saw a cardiac tamponade.Punction of pleura and drain up to 2 l blood during 3 hours.Intubation of patient again and moved to hyprid kath lab/or.The heart surgeon was in standby for thoracotomy, but after 3 hours a few thrombin was seen and the bleeding stopped.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
LEAD EXTRACTION NEEDLE'S EYE FEMORAL SNARE AND WORKSTATION
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key5748280
Report Number1820334-2016-00496
Device Sequence Number16299247
Product Code DXE
UDI-Device Identifier00827002265158
UDI-Public(01)00827002265158(17)190131(10)N134779
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLR-NES002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/30/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2016
Initial Report FDA Received Date06/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age38 YR